Communications in Analysis and Geometry

Volume 12 (2004)

Number 1

Brownian Motion on a Submanifold

Pages: 165 – 182

DOI: http://dx.doi.org/10.4310/CAG.2004.v12.n1.a9

Author

Daniel W. Stroock

Abstract

Given a submanifold M of a Riemannian manifold N, we give two different constructions of Brownian motion on M: one by "projection" onto M of the Brownian motion on Nand the other by a more intrinsic approach. The two procedures lead to very different ways in which vectors are transported along Brownian paths.

Full Text (PDF format)